Korean J Anesthesiol Search

CLOSE


Korean J Anesthesiol > Volume 53(3); 2007 > Article
Korean Journal of Anesthesiology 2007;53(3):S52-S57.
DOI: https://doi.org/10.4097/kjae.2007.53.3.S52   
Neurogenic Cardiopulmonary Instability with Pulmonary Edema after a Traumatic Head Injury: A case report.
Duk Kyung Kim, Kyoung Min Lee, Won Kyoung Kwon, Seung Min Jeong
Department of Anesthesiology and Pain Medicine, Konkuk University Hospital, Kunkuk University School of Medicine, Seoul, Korea. dikei@kuh.ac.kr
Abstract
There are substantial clinical and experimental evidences to support the hypothesis that catecholamine surge causes cardiac failure and pulmonary edema after the acute neurological events. A previous healthy 74-year-old man was submitted to an emergency craniotomy for the evacuation of the delayed subdural hemorrhage after a motorcycle accident. After anesthetic induction, profound hypotension and progressive decrease of arterial oxygen tension developed and continued for several hours in spite of fluid loading and inotropic support with dopamine in combination with dobutamine. Electrocardiographic changes and increase of serum cardiac isoenzymes suggesting myocardial infarction were absent. On auscultation, crackles were detected in both lung bases, indicating pulmonary edema. On the basis of the assumption that left ventricular dysfunction was combined with the acute pulmonary edema, with a possible neurogenic component, aggressive management including dobutamine in combination with isosorbide dinitrate was instituted. As a result, these cardio-respiratory complications rapidly resolved without any neurologic sequelae.
Key Words: intracerebral hemorrhage; neurogenic pulmonary edema; ventricular dysfunction


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
101-3503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea
Tel: +82-2-795-5129    Fax: +82-2-792-4089    E-mail: anesthesia@kams.or.kr                

Copyright © 2019 by Korean Society of Anesthesiologists. All rights reserved.

Developed in M2community

Close layer
prev next